Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 11, 2010, 2:24 AM MST for 18 counties in Nebraska. It took effect at Mar 11, 2010, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 2:24 AM MST (09:24 UTC)
- In effect from
- Mar 11, 2010, 9:00 AM MST
- Expired
- Mar 11, 2010, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS73 KLBF 110924 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CST THU MAR 11 2010 ...STRONG WINDS TODAY ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... .DEEP LOW PRESSURE WILL LOOP THROUGH WESTERN IOWA TODAY...TONIGHT AND FRIDAY PRODUCING NORTHWEST WINDS OF 30 TO 35 MPH. A SLIGHT DECREASE IN WIND SPEED IS POSSIBLE . THIS ADVISORY WILL LIKELY BE EXTENDED THROUGH FRIDAY IN SOME AREAS AS THE LOW PRESSURE CONTINUES TO CIRCULATE THROUGH IOWA. NEZ005-008-022>026-035>038-056>059-069>071-094-111730- /O.NEW.KLBF.WI.Y.0004.100311T1600Z-100312T0000Z/ EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS...CODY...MERRIMAN...KILGORE 324 AM CST THU MAR 11 2010 /224 AM MST THU MAR 11 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH THIS MORNING AND REMAIN STRONG THROUGHOUT THIS AFTERNOON...TONIGHT AND FRIDAY. A SLIGHT DECREASE IN WIND SPEED IS EXPECTED TONIGHT WHICH MAY ALLOW THE ADVISORY TO BE CANCELLED IN SOME AREAS. THIS ADVISORY WILL LIKELY BE EXTENDED INTO FRIDAY ALONG AND EAST OF HIGHWAY 83. * NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH IN OPEN AREAS. * THE STRONG WINDS IN COMBINATION WITH SCATTERED SNOW SHOWERS WILL REDUCE VISIBILITY TO 1 MILE AT TIMES TODAY. AN INCH OR LESS SNOW ACCUMULATION WILL OCCUR TODAY. NO SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
373 WWUS73 KLBF 112337 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 PM CST THU MAR 11 2010 ...WINDS BEGINNING TO DIMINISH ACROSS WESTERN AND SOUTHWESTERN NEBRASKA... .STRONG NORTHWESTERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING BUT REMAIN ON THE BREEZY SIDE OVERNIGHT. LOOK FOR NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS EVENING...DIMINISH TO 15 TO 25 MPH LATER TONIGHT. NEZ005-008-022>026-035>038-056>059-069>071-094-120045- /O.EXP.KLBF.WI.Y.0004.000000T0000Z-100312T0000Z/ EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS...CODY...MERRIMAN...KILGORE 537 PM CST THU MAR 11 2010 /437 PM MST THU MAR 11 2010/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. WINDS ACROSS WESTERN AND SOUTHWESTERN NEBRASKA WILL CONTINUE TO DIMINISH THIS EVENING. AFTER MIDNIGHT...WINDS WILL DECREASE TO 15 TO 25 MPH. $$ CLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:28 PM MST, 11 hours 56 minutes earlier.
Area forecast discussion, Mar 10, 2:28 PM MST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CST WED MAR 10 2010 .SYNOPSIS... DOUBLE H5 LOW OVER THE SOUTH DAKOTA AND NORTHERN NEBRASKA WITH H5 LOW OVER OKLAHOMA. AS SEEN IN IR. && .DISCUSSION... MODELS IN GOOD AGREEMENT TODAY AND HAVE GOOD CONFIDENCE IN THE FORECAST. GFS AND NAM BOTH PICKING UP ON PRECIPITATION OVER SOUTHWEST NEBRASKA THIS AFTERNOON. HAVE UPPED POPS TONIGHT ACROSS SOUTHWEST AND NORTH CENTRAL AS H5 LOWS SWING BACK TO THE EAST. QPF ON THE LOW SIDE OF HPC MOST PLACES WILL SEE AN INCH OR LESS OF SNOW TONIGHT. THURSDAY WILL BE MORE INTERESTING AS LOW OVER OKLAHOMA TURNS NORTH AND DEEPENS AS ENERGY FROM THE DAKOTA SYSTEM IS ABSORBED COMBINED. TEMPERATURES WILL REMAIN IN THE 30S ON THURSDAY AND FRIDAY AS COLDER AIR FROM THE NORTHWEST IS DRAWN INTO THE BACKSIDE OF THIS SYSTEM. HAVE UNDERCUT GUIDANCE BY AROUND 5 DEGREES WITH 850MB TEMPERATURES -3 TO -5C AND 700-850MB THICKNESSES FALLING INTO THE 520 TO 530 RANGE TONIGHT AND CONTINUING THROUGH FRIDAY. STRONG DEFORMATION ZONE WITH ABUNDANT LIFT AND STRONG PRESSURE GRADIENT WILL SEE DETERIORATING CONDITIONS THROUGH THE DAY WEDNESDAY INTO FRIDAY ESPECIALLY OVER NORTH CENTRAL. WILL ISSUE A WINTER STORM WATCH FOR NORTH CENTRAL NEBRASKA EAST OF A LINE FROM AINSWORTH TO BROKEN BOW WHERE SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH THE SYSTEM THROUGH THE NIGHT FRIDAY. THE QUESTION HAS BEEN THE AMOUNT OF COLD AIR WITH THE SYSTEM. TIME OF SEASON WITH CALVING OPERATIONS ACROSS THE AREA AND WINDY CONDITIONS EXPECTED AND A SIGNIFICANT AMOUNT OF SNOWFALL BELIEVE JUSTIFY THE WATCH. WIND ADVISORY POSSIBLE FOR PORTIONS OF WESTERN NEBRASKA THURSDAY AND FRIDAY WITH TIGHT PRESSURE GRADIENT. SYSTEM TO WIND DOWN FRIDAY NIGHT INTO SATURDAY WITH SOME SUN ON SATURDAY. WITH ANOTHER SOUTHERN STREAM SYSTEM MOVING ONTO THE PLAINS SUNDAY NIGHT INTO MONDAY BOTH GFS AND EURO ARE BRINGING SOME PRECIPITATION TO WESTERN NEBRASKA. HAVE LEFT SILENT POPS FOR NOW. TEMPERATURES WARMING INTO THE 50S THROUGH MID WEEK. && .AVIATION... MOSTLY MVFR CONDITIONS ARE EXPECTED FOR WESTERN AND CENTRAL NEBRASKA TONIGHT INTO THURSDAY MORNING...INCLUDING THE KLBF AND KVTN TAF SITES. IT IS POSSIBLE THAT IFR MAY BE EXPERIENCED IN ANY AREAS OF SNOW. SFC WINDS WILL BE NORTH AT 10 KTS...INCREASING TO 15 KTS WITH GUSTS TO 25 KTS AFTER 06Z THURSDAY. && .HYDROLOGY... HYDROLOGY CONCERNS CONTINUE OVER NORTH CENTRAL NEBRASKA WHERE THE ELKHORN RIVER IS OUT OF ITS BANKS. SOME REPRIEVE FOR NORTH CENTRAL TODAY AS THEY HAVE RECEIVED LITTLE PRECIPITATION. HYDROLOGY CONCERNS RETURN THURSDAY EVENING WITH EXPECTED QPF. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...TAYLOR HYDROLOGY...13
Hazardous weather outlook, Mar 10, 4:06 PM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 PM CST WED MAR 10 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-112315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 506 PM CST WED MAR 10 2010 /406 PM MST WED MAR 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER IN HOLT COUNTY. RUNOFF FROM RAIN AND SNOW MELT CONTINUE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...A POWERFUL WINTER STORM WILL TRACK THROUGH THE LOWER MISSOURI BASIN. THE TRACK OF THE SURFACE LOW LOOPING THROUGH IOWA IS HIGHLY FAVORABLE FOR STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR NORTHWEST WINDS IN EXCESS OF 30 MPH THURSDAY AND FRIDAY ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. SNOW AND STRONG WINDS ON THE WEST SIDE OF THE SYSTEM COULD AFFECT AREAS EAST OF HIGHWAY 83...WITH WINTER STORM OR EVEN BLIZZARD CONDITIONS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:40 AM MST | Winter Storm Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Loup, Rock and 1 more | 32 hr |
| Mar 11, 1:50 PM MST | Winter Weather Advisory | LBF | Blaine, Brown, Cherry, Custer | 21 hr |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.